I've been hearing impaired since the age of 18 and I'm now 65. Recently my doctor, who is an advanced practice nurse, put me on Lasix for edema that I have in my legs and feet - which she thinks is caused by another blood pressure drug called Norvasc. After being on Lasix for about a week or less, I noticed that my hearing was being affected.
So I called her office and the decision was made to stop Lasix and try Bumex, which I guess is in the same class of water pills. Now after being on Bumex for almost two weeks I am again experiencing the same ototoxicity. My head feels like it is in a barrel - all hollow - can't hear worth a darn. I am 100% deaf in my left ear and hearing impaired in my right ear. So any hearing I have left I want to protect at any cost.
This past Wednesday, when I first noticed my hearing was being affected, I called the APN and explained my situation. She told me that since I was on a small dose twice a day she did not think it was the Bumex that was affecting my hearing and I should not stop the drug. I believed her....what a fool I am!!!
Today I woke up and I cannot hear hardly anything even with my hearing aid. I am feeling absolutely crushed.....just needed to rant on about my ear. Sorry if I've offended anyone.